Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 30, 2016, 4:52 PM CDT for Wayne County, Mississippi. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 30, 2016, 6:15 PM CDT
- In force
- 83 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
315
WWUS84 KMOB 302152
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT SAT APR 30 2016
ALZ051-052-MSZ067-302315-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
452 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON AND EASTERN WAYNE COUNTIES UNTIL 615 PM
CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARA...OR NEAR WAYNESBORO...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3179 8832 3148 8860 3157 8878 3185 8863
3188 8852
TIME...MOT...LOC 2152Z 209DEG 22KT 3161 8864
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 30, 4:24 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 30, 4:24 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 424 PM CDT SAT APR 30 2016 .NEAR TERM /NOW THROUGH SUNDAY/...COLD FRONT JUST TO THE WEST OF THE FCST AREA REMAINS JUST TO THE WEST TONIGHT THROUGH SUNDAY...BUT DOES MOVE SLIGHTLY CLOSER TO OUR AREA AS A SFC HIGH PRESSURE RIDGE WEDGES INTO THE AREA FROM THE EAST AND A WEST- SOUTHWEST UPPER FLOW CONTINUES ACROSS THE REGION. A WEAK UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE FCST AREA THIS EVENING...PUSHING A LINE OF SHOWERS AND THUNDERSTORMS EAST ACROSS THE REGION...MAINLY BETWEEN THE HOURS OF 30/23Z THROUGH 01/06Z (PER LATEST HRRR...WHICH HAS HAD A FAIRLY GOOD HANDLE ON CONVECTIVE TRENDS TODAY). THESE STORMS WILL BE STRONGEST THROUGH ABOUT 01/04Z BUT SHOULD BE WEAKENING AS THEY APPROACH THE WESTERN FLORIDA PANHANDLE. MOST OF THE STRONGER ACTIVITY WILL LIKELY BE MOVING EAST ACROSS THE GULF WATERS AND REMAIN JUST OFFSHORE. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED OVER OUR AREA AT THIS TIME...WIND PROFILES EXHIBIT SUFFICIENT LOW-LEVEL VEERING WITH HEIGHT TO SUPPORT BRIEF/TRANSIENT/SHALLOW SUPERCELL STRUCTURES...WHICH WE HAVE SEEN OVER OUR WESTERN COUNTIES THIS AFTERNOON. THE COMBINATION OF UPDRAFT ORGANIZATION AND LOW-LEVEL VEERING WIND PROFILES COULD SUPPORT AN ISOLATED SEVERE WIND GUST AND/OR A BRIEF TORNADO OR TWO OVER THE NEXT SEVERAL HOURS. AS THE STORMS MOVE EAST DURING THE EARLY EVENING...AS MENTIONED EARLIER THEY ARE EXPECTED TO WEAKEN AS LOSS OF DAYTIME HEATING LIMITS ANY LINGERING SFC BASED INSTABILITY. GIVEN UNCERTAINTIES REGARDING THE TIMING OF THE ANTICIPATED DECREASE IN THUNDERSTORM INTENSITY...CONVECTIVE TRENDS WILL CONTINUE TO BE MONITORED OVER THE NEXT COUPLE OF HOURS FOR THE NEED OF A SHORT DURATION WATCH ACROSS PORTIONS OF SOUTHERN ALABAMA AND WESTERN FLORIDA PENINSULA...ALTHOUGH THIS IS QUESTIONABLE AT THIS TIME. OTHERWISE...RAINS END FOR THE MOST PART LATE THIS EVENING BEFORE RAIN CHANCES INCREASING ONCE AGAIN ON SUNDAY WITH DAYTIME HEATING...HIGHER INSTABILITIES AND LITTLE OVERALL CHANGE IN THE WEATHER PATTERN. LOWS TONIGHT IN THE UPPER 60S AND LOWER 70S. HIGHS SUNDAY SIMILAR TO TODAY...GENERALLY IN THE LOW TO MID 80S. 12/DS .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...UPPER LEVEL SOUTHWEST FLOW WILL PERSIST THROUGH THE PERIOD AS A TROUGH SLOWLY DIGS OUT OF THE NORTHERN PLAINS. MEANWHILE...A REMNANT FRONTAL BOUNDARY WILL LINGER ACROSS PORTIONS OF THE CENTRAL ALABAMA. TO THE SOUTH OF THE FRONT...A WARM AND MOIST AIRMASS WILL REMAIN OVER THE AREA. THE ABUNDANT MOISTURE COMBINED WITH THE BOUNDARY AND WEAK UPPER SHORTWAVE MOVING THROUGH WILL MAINTAIN AN UNSETTLED WEATHER PATTERN WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. RAIN COVERAGE DOES INCREASE ON TUESDAY AS THE TROUGH MOVES EAST AND SEND A COLD FRONT INTO THE AREA. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE MAINLY DURING THE AFTERNOON HOURS. THE COLD FRONT MOVES SOUTH OF THE AREA TUESDAY NIGHT ENDING THE RAIN...WITH A COOLER AND DRIER AIRMASS MOVING INTO THE AREA. HIGHS WILL GENERALLY BE IN THE LOW TO MID 80S WITH LOWS IN THE MID/UPPER 60S INLAND TO LOW 70S ALONG THE COAST. /13 .LONG TERM /WEDNESDAY THROUGH SATURDAY/...A DEEP LONGWAVE TROUGH WILL DEVELOP AND PERSIST ACROSS THE EAST COAST THROUGH THE END OF THE WEEK. THIS WILL MAINTAIN A DEEP AND DRY NORTHWESTERLY FLOW ALOFT AND BUILDING HIGH PRESSURE AT THE SURFACE. A DEEP NORTHERLY FLOW WILL CONTINUE TO ADVECT A DRIER AIRMASS INTO THE REGION WITH LOW TEMPS DROPPING BACK INTO THE 50S AND HIGHS NEAR TO BELOW CLIMO LEVELS WITH MUCH LOWER HUMIDITY LEVELS. /13 && .MARINE...HIGH PRESSURE WILL PERSIST ALONG THE EASTERN SEABOARD AND STRETCHING WEST OVER THE NORTH CENTRAL GULF THROUGH MIDDAY SUNDAY... THEN WEAKEN THROUGH EARLY NEXT WEEK IN RESPONSE TO A WEAKENING COLD FRONT APPROACHING FROM THE NORTH. THIS COLD FRONT IS EXPECTED TO MOVE SOUTH INTO THE MARINE AREA BY MIDWEEK AND SOUTH OF THE MARINE AREA BY LATE WEEK. LIGHT TO MODERATE ONSHORE FLOW SWITCHES TO OFFSHORE WITH THE FRONTAL PASSAGE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT...ESPECIALLY SUNDAY THROUGH MIDWEEK. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 83 69 82 / 100 40 20 50 PENSACOLA 71 82 70 80 / 100 30 20 40 DESTIN 73 80 71 79 / 60 20 10 30 EVERGREEN 69 85 67 84 / 80 60 30 50 WAYNESBORO 67 82 66 80 / 80 60 30 60 CAMDEN 68 84 67 81 / 90 60 30 60 CRESTVIEW 68 85 68 84 / 80 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 30, 5:49 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 549 AM CDT SAT APR 30 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 549 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES. A LINE OF THUNDERSTORMS WILL APPROACH THE ALABAMA...MISSISSIPPI STATE LINE DURING THE LATER AFTERNOON HOURS. ALSO...DISCRETE STORMS WILL FORM DURING THE AFTERNOON AHEAD OF THE LINE AS A GULF BREEZE MOVES INLAND DURING THE AFTERNOON HOURS. DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY MODE OF DAMAGE...THOUGH HAIL TO THE SIZE OF QUARTERS OR A BRIEF TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS SUNDAY AND MONDAY. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-011100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 549 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. LOCALLY STRONG WINDS AND AN ISOLATED WATERSPOUT ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY AND MONDAY AFTERNOON AND EARLY EVENINGS. LOCALLY STRONG WINDS AND HEAVY RAINS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 3:39 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT SAT APR 30 2016
ALZ051-302200-
CHOCTAW AL-
339 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 500
PM CDT...
AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GILBERTOWN...OR 15 MILES SOUTH OF BUTLER...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUTLER...LISMAN...PENNINGTON...GILBERTOWN...TOXEY AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3229 8801 3228 8802 3218 8801 3215 8802
3214 8804 3209 8804 3206 8807 3207 8810
3205 8812 3201 8812 3198 8806 3196 8807
3197 8809 3195 8812 3194 8810 3193 8809
3177 8824 3186 8842 3231 8824 3231 8806
TIME...MOT...LOC 2038Z 213DEG 20KT 3188 8829Special weather statement, Apr 30, 4:51 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT SAT APR 30 2016
ALZ053-054-302300-
CLARKE AL-WILCOX AL-
451 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILCOX AND
NORTHEASTERN CLARKE COUNTIES UNTIL 600 PM CDT...
AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROVE HILL...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...GROVE HILL...PINE HILL...FULTON AND YELLOW BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3210 8732 3166 8777 3175 8795 3199 8792
3199 8767 3200 8766 3200 8763 3213 8762
3213 8752 3215 8752
TIME...MOT...LOC 2150Z 212DEG 20KT 3177 8782Special weather statement, Apr 30, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT SAT APR 30 2016
ALZ051-052-MSZ067-302315-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
452 PM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON AND EASTERN WAYNE COUNTIES UNTIL 615 PM
CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARA...OR NEAR WAYNESBORO...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3179 8832 3148 8860 3157 8878 3185 8863
3188 8852
TIME...MOT...LOC 2152Z 209DEG 22KT 3161 8864The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:39 PM CDT | Special Weather Statement | MOB | Choctaw | 81 min |
| Apr 30, 4:51 PM CDT | Special Weather Statement | MOB | Clarke | 69 min |
| Apr 30, 5:41 PM CDT | Special Weather Statement | MOB | Choctaw | 64 min |
| Apr 30, 5:43 PM CDT | Special Weather Statement | MOB | Washington | 62 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.